Alert archive / Oklahoma / Freeze Warnings in 2005

Freeze Warning 2, NWS Tulsa, OK

October 23, 2005Nowata County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this freeze warning at Oct 23, 2005, 3:45 PM CDT for Nowata County, Pawnee County, Washington County, Oklahoma. It took effect at Oct 24, 2005, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2005, 3:45 PM CDT (20:45 UTC)
In effect from
Oct 24, 2005, 12:00 AM CDT
Expired
Oct 24, 2005, 8:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Nowata County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
-225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 232045
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN OCT 23 2005

...FREEZE WARNING TONIGHT FOR PORTIONS OF NORTHEAST OKLAHOMA...

OKZ054>056-059-240445-
/X.NEW.KTSA.FZ.W.0002.051024T0500Z-051024T1300Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
PAWNEE
345 PM CDT SUN OCT 23 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
MONDAY. 

SURFACE HIGH PRESSURE WILL CONTINUE TO SETTLE INTO THE AREA
TONIGHT. LIGHT WINDS...COMBINED WITH COOL CANADIAN AIR ASSOCIATED
WITH THIS SYSTEM WILL ALLOW TEMPERATURES TO FALL NEAR OR SLIGHTLY
BELOW FREEZING LATE TONIGHT AND EARLY MONDAY MORNING.

ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO REMAIN BELOW FREEZING
FOR AN EXTENDED PERIOD OF TIME...PRECAUTIONS SHOULD BE TAKEN TO
PROTECT TENDER VEGETATION THAT YOU DO NOT WANT DAMAGED FROM THE
COLD TEMPERATURES.

$$
1 follow-up statement
000 
WWUS74 KTSA 240152
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT SUN OCT 23 2005

OKZ054>056-059-241300-
/X.CON.KTSA.FZ.W.0002.051024T0500Z-051024T1300Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
PAWNEE
852 PM CDT SUN OCT 23 2005

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT MONDAY. 

COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE INTO THE AREA
TONIGHT. OVERNIGHT TEMPERATURES WILL COOL QUICKLY AS WINDS BECOME
LIGHT AND SKIES REMAIN MOSTLY CLEAR. TEMPERATURES ARE EXPECTED TO
FALL NEAR OR SLIGHTLY BELOW FREEZING LATE TONIGHT INTO EARLY
MONDAY MORNING.

ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO REMAIN BELOW FREEZING
FOR AN EXTENDED PERIOD OF TIME...PRECAUTIONS SHOULD BE TAKEN TO
PROTECT TENDER VEGETATION THAT YOU DO NOT WANT DAMAGED FROM THE
COLD TEMPERATURES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 23, 2:50 PM CDT, 55 minutes earlier.

Area forecast discussion, Oct 23, 2:50 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT SUN OCT 23 2005

.DISCUSSION...
SURFACE HIGH PRESSURE CENTERED OVER WESTERN KANSAS AND NEBRASKA
THIS AFTERNOON WILL BE SETTLING TO THE SOUTH DURING THE NIGHT.
MAIN CONCERN WILL BE THE POTENTIAL FOR FREEZING TEMPS/FROST OVER
THE AREA. RIDGE AXIS WILL REMAIN TO THE WEST OF THE AREA...BUT
STILL EXPECT WINDS TO GENERALLY DECOUPLE OVER THE REGION.

QUESTION WILL BE CLOUDS CURRENTLY OVER MISSOURI AND EASTERN KANSAS
THAT ARE DROPPING TO THE SOUTH. STILL ENOUGH MID/UPPER LEVEL
CYCLONIC FLOW OVER THE REGION THAT EXPECT THESE CLOUDS TO MOVE ON
IN AND HINDER COOLING IN THE EAST. FOR NOW HAVE OPTED TO CONFINE
FREEZE WARNING FOR TONIGHT TO JUST A FEW COUNTIES IN THE NORTHWEST
PART OF THE AREA AND LET EVENING SHIFT EXPAND IF NECESSARY BASED
ON EVENING TRENDS. WILL MENTION POTENTIAL FOR AT LEAST SOME PATCHY
FROST OVER MOST AREAS.

LOOKS LIKE QUIET WEATHER WILL PREVAIL THROUGH THE REMAINDER OF THE
FORECAST. A FEW MORE CHILLY NIGHTS IN STORE...BUT TEMPS EXPECTED
TO RETURN TO MORE SEASONAL NORMS FOR THE LATTER HALF OF THE WEEK
INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  59  36  61 /   0   0   0   0
FSM   36  63  36  62 /   0   0   0   0
MLC   33  60  34  63 /   0   0   0   0
BVO   30  59  30  59 /   0   0   0   0
FYV   33  54  30  57 /   0   0   0   0
BYV   35  55  33  56 /   0   0   0   0
MKO   35  57  35  62 /   0   0   0   0
MIO   35  56  31  59 /   0   0   0   0
F10   33  58  36  61 /   0   0   0   0
HHW   36  62  38  64 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING TONIGHT FOR OKZ054- OKZ055- OKZ056- OKZ059.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 7
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Oct 23, 12:25 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT SUN OCT 23 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 PM CDT SUN OCT 23 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
A LIGHT FREEZE IS EXPECTED OVERNIGHT IN THE NORTHERN TIER OF
COUNTIES OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...ESPECIALLY
IN THE TERRAIN FAVORED AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.